Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 2, 2001, 8:14 AM CDT for Montgomery County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2001, 8:14 AM CDT (13:14 UTC)
- Expired
- Apr 2, 2001, 9:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, KS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 021314 SVRICT KSC125-021400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 814 AM CDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTHEAST KANSAS * UNTIL 900 AM CDT. * AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH COFFEYVILLE...OR ABOUT 2 MILES SOUTH OF COFFEYVILLE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 900 AM CDT... COFFEYVILLE... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS... THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR MONTGOMERY COUNTY UNTIL 900 AM CDT. LAT...LON 3708 9568 3698 9572 3699 9551 3712 9550 RUNYAN NNNN S
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:33 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 2, 3:33 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT MON APR 2 2001 PRECIPITATION CHANCES AND TEMPERATURES REMAIN THE MAIN FORECAST CONCERNS THIS MORNING. KICT 88D AND SATELLITE SHOWING MID LEVEL CLOUDS ACROSS CENTRAL KANSAS. WOULD NOT EXPECT MORE THAT A FEW SPRINKLES OUT OF THIS...IF ANYTHING. LOWER LVL CLOUDS TO THE SOUTH IN AREA OF HIGHER SFC DWPTS. LATEST SFC ANALYSIS HAS LOW LOCATED OVER OKLA/TEX PANHANDLE AREA WHILE 00Z H85 SHOWING MOISTURE TO THE SOUTH WORKING NWD. FOR TODAY...SRLY FLOW TO BECOME MORE PRONOUNCED AS BOUNDARY TO THE SOUTH PUSHES INTO FCST AREA. EXPECT DWPTS TO RISE INTO THE 50S BY MIDDAY FOR MOST OF THE CWA. WWA WILL CONTINUE DURING THE DAY AS LIFT INCREASES. GOOD UPPER DYNAMICS LACKING INITIALLY BUT MODELS INDICATE INSTABILITY SHOULD INCREASE DURING INORHE DAY. WILL KEEP POPS GOING BUT WILL RAISE SOME...ESPECIALLY ACROSS THE SOUTH. CLOUD COVER WILL BE THE MAIN LIMITING FACTOR ON TEMPS THIS AFTERNOON BUT SHOULD STILL SEE UPPER 60S/LOWER 70S. SFC BOUNDARY FORECAST TO SET UP OVERNIGHT...AND PLACEMENT WILL BE IMPORTANT FACTOR FOR ONGOING CONVECTION. MODELS SHOWING SOME DIFFERENCES ON THIS WITH THE AVN A BIT FURTHER NORTH. BEST INSTABILITY TO BE IN PLACE OVERNIGHT AS WELL. WILL RAISE TSRA CHANCES OVERNIGHT ACROSS SRN ZONES. MINS TO REMAIN MILD WITH HIGHER DWPTS EXPECTED. THINGS GET MORE TRICKY FOR TUESDAY INTO TUESDAY NIGHT. LOCATION OF BOUNDARY WILL REMAIN THE KEY...BUT APPEARS THAT BEST LIFT AND MOISTURE GETS SHUNTED NEWD. WILL KEEP CURRENT POPS FOR CENTRAL ZONES AND HAVE MENTION FOR SERN ZONES. WARM AIR STILL IN PLACE AND WILL GO SEVERAL DEGREES WARMER TUESDAY THAN TODAY. FOR THE EXTENDED...SOME MINOR TWEAKS FOR WEDNESDAY WITH NO OTHER CHANGES PLANNED. FCSTID = 16 ICT 69 55 77 53 / 30 40 20 10 HUT 68 54 76 52 / 30 40 20 10 EWK 69 54 76 51 / 30 40 20 10 EQA 70 54 77 52 / 30 40 20 10 WLD 71 54 78 53 / 30 40 20 10 RSL 68 50 74 47 / 30 30 30 20 GBD 69 50 74 48 / 30 30 30 20 SLN 69 51 76 50 / 30 30 30 20 MPR 69 52 76 49 / 30 30 30 20 CFV 69 55 78 55 / 40 40 30 20 CNU 68 54 77 55 / 40 40 30 20 K88 68 54 76 54 / 40 40 30 20 .ICT...NONE.
In the hours before
Special weather statement, Apr 2, 6:28 AM CDT, 1 hour 46 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-021900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
628 AM CDT MON APR 2 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
ALLEN CHAUTAUQUA ELK
GREENWOOD LABETTE MONTGOMERY
NEOSHO WILSON WOODSON
THE SYNOPSIS:
THUNDERSTORMS WERE DEVELOPING IN A MOISTURE RICH ENVIRONMENT THIS
MORNING...AIDED BY A LOW LEVEL JET PUSHING NORTHWARD. AS THE
DAY PROGRESSES...THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE
ACROSS CENTRAL AND SOUTHEAST KANSAS. ADDITIONAL THUNDERSTORMS ARE
LIKELY.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN
THREAT BEING LARGE HAIL AND POSSIBLY STRONG WINDS. THUNDERSTORMS
THIS MORNING ARE EXPECTED TO CONTINUE OVER SOUTH CENTRAL
KANSAS...AND WILL PUSH INTO PORTIONS OF SOUTHEAST KANSAS.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY LATER THIS AFTERNOON.
SPOTTER ACTIVATION IS ANTICIPATED THROUGH THE MORNING HOURS OVER
SOUTH CENTRAL AND SOUTHEAST KANSAS. SPOTTER ACTIVATION MAY ALSO BE
NEEDED LATER THIS AFTERNOON.
MRULocal storm report, Apr 2, 6:56 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
656 AM CDT MON APR 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM 6 SE WINFIELD KS 1.00 INCH HAIL
04/02/01 COWLEY REPORTED BY AGTAP SPOTTER
0650 AM 5 SE CEDARVALE KS 2.00 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTSAP SPOTTER
JFLocal storm report, Apr 2, 7:16 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
716 AM CDT MON APR 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM 6 SE WINFIELD KS 1.00 INCH HAIL
04/02/01 COWLEY REPORTED BY AGTAP SPOTTER
0650 AM 5 SE CEDARVALE KS 2.00 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP SPOTTER
0700 AM 7 E CEDARVALE KS .75 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP
JFSpecial weather statement, Apr 2, 7:22 AM CDT, 52 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020122- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 622 AM CST MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 444.0 MHZ. EMERGENCY TRAFFIC WILL BE ON 146.82 MHZ. NNNN
Local storm report, Apr 2, 7:25 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
725 AM CDT MON APR 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM 6 SE WINFIELD KS 1.00 INCH HAIL
04/02/01 COWLEY REPORTED BY AGTAP SPOTTER
0650 AM 5 SE CEDARVALE KS 2.00 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP SPOTTER
0700 AM 7 E CEDARVALE KS .75 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP
0615 AM 1 W SEDAN KS .88 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY FcIRE CHIEF
0720 AM SEDAN ARPT KS .75 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP SPOTTER
JFLocal storm report, Apr 2, 7:31 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
731 AM CDT MON APR 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM 6 SE WINFIELD KS 1.00 INCH HAIL
04/02/01 COWLEY REPORTED BY AGTAP SPOTTER
0650 AM 5 SE CEDARVALE KS 2.00 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP SPOTTER
0700 AM 7 E CEDARVALE KS .75 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP
0615 AM 1 W SEDAN KS .88 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY FIRE CHIEF
0720 AM SEDAN ARPT KS .75 INCH HAIL
04/02/01 CHAUTAUQUA REPORTED BY AGTAP SPOTTER
0715 AM 3 S SEDAN KS .75 INCH HAIL
04/02/01 CHAUTAUQUA REPORTWED BY PUBLIC
JFThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:02 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 58 min |
| Apr 2, 6:42 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 63 min |
| Apr 2, 7:54 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.